I had restylane 15 months ago and have half moon like pouches right above my cheekbones. I was just wondering if this was permanent?
Restylane Caused Pouches Above Cheekbones
Doctor Answers (7)
Restylane and pouches
It is quite possible that the restylane is still in the lower eyelid areas. It can last longer than 6 months.l This also may be malar edema that is related/unrelated to the injections.
Restylane caused pouches above cheekbones
Your Restylane is gone. So you must have malar festoons. seek opinions from 3 boarded plastic surgeons in your area.
From MIAMI Dr. B
Bags under eyelids
It is doubtful that the Restylane is present 15 months after the injections enough to create bags. These may be festoons of fluid unreleated to the filler. See a plastic surgeon or oculoplastic surgeon to have it evaluated.
You might also like...
Causing a bag and making an existing bag worse is semantics
The bottom line is that the water associated with the Restylane can create the appearance of a lower eyelid bag. Typically this is at it worst in people with extremely thin eyelid skin. This type of skin is very unforgiving. In my experience Restylane does not really disappear quite the way we think it does and may persist for much longer than 15 months. Using enzyme to break down the treatment is not always 100% successful. Some times the best answer to these situations is firming the skin with a chemical peel or taking up the loose eyelid skin with an eyelid surgery.
Web reference: http://www.lidlift.com
Restylane and Bags under eyes
Restylane does not CAUSE bags under the eyes. Since your injections were 15 months ago, you likely have little if any Restylane still left in your skin. If you had a lump or knot under the skin right after the injecitons, this would be more likely caused by the filler. The Restylane may have masked the bags under your eyes and now they are more apparent. Without a pictures, it is difficult to give you more specific advice. Good luck.
Web reference: http://www.ShaferPlasticSurgery.com
Restylane in tear trough can last for years.
Hard to tell exactly what your pouches are, but they can probably be corrected. Restylane can be dissolved with hyaluronidase.
Cheek pouches after Restylane?
From your description it sounds like you have what we call "malar bags" which are localized swelling in a compartment over the prominenece of the cheekbone. It is hard to say whether the Restylane caused them, which would be unusual. After 15 months the Restylane is likely gone. Malar bags are tricky to treat, but often they can be concealed by using a filler (such as Restylane) around them so they don't stand out. It is important not to inject directly into or under this area though, as that could cause the type of swelling you are seeing.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.